MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3505
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event met mdr reporting criteria on 7/25/2017 when product analysis determined that the hub was cracked.Procode: krd/hcg.(b)(6).Conclusion: : a non-sterile orbit galaxy cmplx xtrasoft coil 3.5x5 was received separated in two inside of a pouch.The hub was inspected and it was found cracked.The hypo tube was inspected and it was found kinked at 150 and 153cm from proximal end of hub as well as it was found broken at 155cm from proximal end.The introducer was found unzipped separated of the device.The support, the gripper and the embolic coil were found outside of the introducer.The received device was inspected under microscope and the hub was found cracked.The hub show evidence (marks) that excessive force was applied on it with an unknown tool; as well as the edges of the broken section found on the hypo tube show evidence that appear that it was kinked before it was broken.Additionally, the gripper and the embolic coil were inspected under microscope and no damages were noted on them.During the review of the lot 17482875 was noted that 1 unit was rejected due to the defect hub crack and it could be related to the reported complaint.However, the dhr review confirmed that the rejected unit was properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The hub being broken was confirmed based on the condition of the returned device.The cause of the cracked condition and the damages found on the device was apparently caused by applying excessive force on it due to the device presented more damages such as ¿kinked hypotube, broken hypotube, and the introducer was found separated from the device.This indicates that the unit was manipulated after it was removed from its original package.Procedural factors and handling process may contribute to the failure as reported.Additionally, inspections are in place that prevent this kind of failure from leaving the facility.There is no current safety signal identified related to the reported event based on review of complaint histories for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional an orbit galaxy coil (640cx3505/ 17482875) had hub broken issue when the box was opened, and during analysis is was confirmed that the hub was cracked, and another orbit galaxy coil (640cf0410/16044774) had delivery wire kink during advancing the coil into the excelsior sl10 microcatheter.For the first coil, when the box was opened, the proximal hub was broken.It was reported that the device was packaged as expected and the packaging did not appear damaged.A continuous flush had been maintained through the microcatheter.The physician used another same size coils and the procedure was successfully completed.There were no potential adverse events.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6744016
Report Number3008264254-2017-00109
Device Sequence Number16417853
Product Code HCG
UDI-Device Identifier10886704030683
UDI-Public(01)10886704030683(17)180430(10)17482875
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number640CX3505
Device Lot Number17482875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date07/26/2017
Patient Sequence Number1